Alert archive / Maine / Wind Advisories in 2006
Wind Advisory 2, NWS Caribou, ME
NWS Caribou, ME issued this wind advisory at Jan 21, 2006, 3:22 PM EST for 6 counties in Maine. It took effect at Jan 21, 2006, 7:00 PM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 21, 2006, 3:22 PM EST (20:22 UTC)
- In effect from
- Jan 21, 2006, 7:00 PM EST
- Expired
- Jan 22, 2006, 4:06 AM EST
- In force
- 9 hr
- Issued by
- NWS Caribou, ME
Counties Aroostook County, ME, Hancock County, ME, Penobscot County, ME, Piscataquis County, ME, Somerset County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 95 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Caribou, ME (KCAR), launched 12:00Z, 8.4 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 530 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 288 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KCAR 212022 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 322 PM EST SAT JAN 21 2006 ...STRONG NORTHWEST WINDS FOR NORTH AND CENTRAL MAINE TONIGHT... .A STRONG COLD FRONT WILL CROSS THE STATE THIS EVENING PRODUCING GUSTY WINDS UP TO 50 MPH OVER NORTHERN AND CENTRAL SECTIONS TONIGHT. HIGH PRESSURE WILL BUILD INTO THE AREA ON SUNDAY ALLOWING WINDS TO DIMINISH. MEZ001>006-010-220830- /O.NEW.KCAR.WI.Y.0002.060122T0000Z-060122T1000Z/ NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK... CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET... EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON... SHERMAN...SMYRNA MILLS...GREENVILLE...MONSON...BLANCHARD 322 PM EST SAT JAN 21 2006 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 5 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 5 AM EST SUNDAY. STRONG NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 50 MPH CAN BE EXPECTED ACROSS THE ADVISORY AREA TONIGHT. AREAS OF BLOWING SNOW COULD REDUCE VISIBILITIES AT TIMES...ESPECIALLY OVER AREAS EXPOSED TO THE NORTHWEST WINDS. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES COULD CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. $$ FOSTER
2 follow-up statements
000 WWUS71 KCAR 212321 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 621 PM EST SAT JAN 21 2006 ...STRONG NORTHWEST WINDS FOR ALL OF NORTHERN AND EASTERN MAINE TONIGHT... .STRONG NORTHWEST WINDS BEHIND A STRONG COLD FRONT CROSSING THE REGION THIS EVENING WILL GUST UP TO 50 MPH ACROSS ALL OF NORTHERN AND EASTERN MAINE TONIGHT. HIGH PRESSURE WILL BUILD INTO THE AREA ON SUNDAY ALLOWING WINDS TO SLOWLY DIMINISH. MEZ011-015>017-029>032-221000- /O.EXA.KCAR.WI.Y.0002.060122T0000Z-060122T1000Z/ CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK- CENTRAL WASHINGTON-COASTAL HANCOCK-COASTAL WASHINGTON- SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- INCLUDING THE CITIES OF...LINCOLN...HOWLAND...SPRINGFIELD... BANGOR...BREWER...ORONO...OLD TOWN...AMHERST...AURORA...DEDHAM... EASTBROOK...GREAT POND...ORLAND...DEBLOIS...GRAND LAKE STREAM... MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...ELLSWORTH... BAR HARBOR...BLUE HILL...EASTPORT...MACHIAS...CHERRYFIELD... DOVER-FOXCROFT...MILO...GUILFORD...DANFORTH...VANCEBORO... TOPSFIELD 621 PM EST SAT JAN 21 2006 ...WIND ADVISORY IN EFFECT UNTIL 5 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST SUNDAY. STRONG NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 50 MPH CAN BE EXPECTED ACROSS THE ADVISORY AREA TONIGHT. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES COULD CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. $$ MEZ001>006-010-221000- /O.CON.KCAR.WI.Y.0002.060122T0000Z-060122T1000Z/ NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK... CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET... EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON... SHERMAN...SMYRNA MILLS...GREENVILLE...MONSON...BLANCHARD 621 PM EST SAT JAN 21 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY. STRONG NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 50 MPH CAN BE EXPECTED ACROSS THE ADVISORY AREA TONIGHT. AREAS OF BLOWING SNOW COULD REDUCE VISIBILITIES BELOW ONE MILE AT TIMES ON SOME AREA ROADWAYS...ESPECIALLY OVER AREAS EXPOSED TO THE NORTHWEST WINDS. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES COULD CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. $$ VJN
000 WWUS71 KCAR 220906 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 406 AM EST SUN JAN 22 2006 ...NORTHWEST WINDS WILL CONTINUE TO DIMINISH... .WINDS WILL DIMINISH TODAY AS INTENSE LOW PRESSURE MOVES AWAY FROM NEW ENGLAND. MEZ001>006-010-011-015>017-029>032-221015- /O.CAN.KCAR.WI.Y.0002.000000T0000Z-060122T1000Z/ NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK... CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET... EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON... SHERMAN...SMYRNA MILLS...GREENVILLE...MONSON...BLANCHARD... LINCOLN...HOWLAND...SPRINGFIELD...BANGOR...BREWER...ORONO... OLD TOWN...AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND... ORLAND...DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE... PERRY...PRINCETON...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD...DOVER-FOXCROFT...MILO... GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD 406 AM EST SUN JAN 22 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE WIND ADVISORY. $$ MIGNONE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this wind advisory went out at Jan 21, 3:17 PM EST, 5 minutes earlier.
Area forecast discussion, Jan 21, 3:17 PM EST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
317 PM EST SAT JAN 21 2006
.SYNOPSIS...A STRONG COLD FRONT WILL CROSS THE STATE THIS EVENING
WITH SNOW AND RAIN SHOWERS UNDER BRISK NORTHWEST WINDS. HIGH
PRESSURE WILL BUILD ACROSS THE REGION ON SUNDAY AND THEN MOVE EAST
OF THE REGION ON MONDAY. LOW PRESSURE IS EXPECTED TO TRACK SOUTH OF
THE REGION ON TUESDAY.
&&
.SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)...
LOW PRESSURE MOVING ACROSS NORTHERN MAINE THIS AFTERNOON WILL MOVE
QUICKLY NORTHEAST OF THE STATE LATE THIS AFTERNOON. MOSTLY RAIN
OVER THE STATE EXCEPT FOR EXTREME NORTHERN SECTIONS WHERE 3 TO 4
INCHES OF SNOW HAVE FALLEN. WILL KEEP WARNING OUT UNTIL 10 PM
FOR ZONES 1 AND 3 MOSTLY FOR EXTREME NORTHERN SECTIONS WHERE
ACCUMULATIONS COULD REACH 7 INCHES BEFORE SNOW ENDS THIS EVENING.
STRONG COLD FRONT WILL CROSS THE STATE WHILE LOW MOVES NORTHEAST.
EXPECT SNOW AND RAIN SHOWERS ACROSS THE NORTH AND CENTRAL SECTIONS
AND RAIN SHOWERS OVER SOUTHERN SECTIONS WITH FRONTAL PASSAGE.
STRONG COLD AIR ADVECTION BEHIND THE FRONT WILL PRODUCE GUSTY
NORTHWEST WINDS TONIGHT. TIGHTEST GRADIENT IS ACROSS THE NORTH AND
CENTRAL SECTIONS SO WILL ISSUE WIND ADVISORY FOR GUSTS UP TO 50
MPH FOR ZONES 1-6 AND 10. ANY SNOW SHOWERS WITH THE FRONT AND
STRONG WINDS THAT FOLLOW COULD PRODUCE AREAS OF BLOWING SNOW
ESPECIALLY OVER AREAS EXPOSED TO THE NORTHWEST WIND. HIGH PRESSURE
MOVES IN BEHIND FRONT VERY QUICKLY WITH DIMINISHING WINDS DURING
SUNDAY. WARM AIR ADVECTION WILL PRODUCE CLOUDS ACROSS THE STATE ON
MONDAY. LOW PRESSURE MOVING SOUTH OF THE GULF OF MAINE WILL SPREAD
SNOW ACROSS SOUTHERN SECTIONS MONDAY NIGHT. AT THIS TIME SNOWFALL
AMOUNTS APPEAR TO BE ON THE LIGHT SIDE BUT A MOVE TO THE NORTH
COULD MEAN HIGHER AMOUNTS.
&&
.LONG TERM (TUESDAY THROUGH SATURDAY)...
LOW PRESSURE WILL EXIT EAST THROUGH THE MARITIMES TUESDAY...WHILE
HIGH PRESSURE BRIEFLY RIDGES ACROSS THE REGION IN ADVANCE OF LOW
PRESSURE MOVING EAST THROUGH QUEBEC PROVINCE. EXPECT PARTLY/MOSTLY
CLOUDY SKIES ACROSS THE REGION DURING TUESDAY. THE LOW WILL REACH
MAINE TUESDAY NIGHT THEN CROSS THE FORECAST AREA WEDNESDAY...BRINGING
A CHANCE OF SNOW TO THE ENTIRE FORECAST AREA. THE LOW WILL EXIT TO
THE EAST WEDNESDAY NIGHT...LEAVING SCATTERED SNOW SHOWERS ACROSS
THE REGION. HIGH PRESSURE WILL BEGIN TO BUILD TOWARD THE REGION
THURSDAY. SNOW SHOWERS COULD LINGER ACROSS THE NORTH/MOUNTAINS
EARLY THURSDAY. OTHERWISE...EXPECT SKIES TO BECOME PARTLY CLOUDY
ACROSS THE REGION. HIGH PRESSURE WILL THEN CROSS THE REGION
THURSDAY NIGHT/FRIDAY. A COLD FRONT/TROF COULD CROSS THE REGION
FRIDAY...WITH POSSIBLY SOME SNOW SHOWERS ACROSS THE
NORTH/MOUNTAINS. HIGH PRESSURE WILL THEN BUILD BACK ACROSS THE
REGION FRIDAY NIGHT/SATURDAY. TEMPERATURES SHOULD REMAIN AT ABOVE
NORMAL LEVELS THROUGH MID WEEK...THEN BEGIN TO COOL BACK TO NEAR
NORMAL LEVELS LATE WEEK.
&&
.AVIATION...
MVFR/IFR OVER NORTHERN SITES THIS EVENING WITH FRONTAL PASSAGE AND
THEN VFR UNDER STRONG NORTHWEST WINDS EXCEPT IN AREAS OF BLOWING
SNOW. KBGR WILL BE VFR WITH A CHANCE OF A SHOWER INTO THIS EVENING
BEFORE FRONTAL PASSAGE.
&&
.MARINE...
STRONG SW WINDS WILL BECOME NW WITH FRONTAL PASSAGE THIS EVENING.
EXPECT GALE FORCE WINDS THROUGH THE NIGHT AND THEN WINDS TO
DIMINISH SUNDAY WHILE HIGH PRESSURE RIDGES IN FROM THE WEST. WNAWAVE
SEEM VERY REASONABLE SO MAINLY USED IT FOR SEAS. SEAS WILL BUILD
TO SMALL CRAFT ADVISORY LEVELS LATER TUESDAY...THEN REMAIN AT
SMALL CRAFT ADVISORY LEVELS THROUGH THURSDAY. SMALL CRAFT ADVISORY
LEVEL WINDS ARE EXPECTED TUESDAY NIGHT THROUGH THURSDAY.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...FLOOD WATCH FOR MEZ001>006-010-011-015>017-031-032 UNTIL 7 PM
SATURDAY.
...WINTER STORM WARNING FOR MEZ001-003 UNTIL 10 PM SATURDAY.
...WIND ADVISORY FOR MEZ001>006-010 FROM 7 PM SATURDAY TO 5 AM
SUNDAY.
MARINE...GALE WARNING FOR ANZ050 UNTIL 6 AM SUNDAY.
&&
SHORT TERM/MARINE...FOSTER
LONG TERM/MARINE...NORCROSS
AVIATION...WEITLICHHazardous weather outlook, Jan 21, 6:57 AM EST, 8 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 657 AM EST SAT JAN 21 2006 ANZ050-MEZ001>006-010-011-015>017-029>032-221200- COASTAL WATERS FROM EASTPORT ME TO STONINGTON ME OUT 25 NM- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 657 AM EST SAT JAN 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND EASTERN MAINE. .DAY ONE...TODAY AND TONIGHT WINTER STORM WARNING IS IN EFFECT TODAY INTO THE EVENING FOR NORTHWEST AROOSTOOK AND NORTHERN SOMERSET COUNTY FOR SNOWFALL ACCUMULATIONS OF 5 TO 9 INCHES. A SNOW ADVISORY IS IN EFFECT FOR NORTHEAST AROOSTOOK AND NORTHERN PISCATAQUIS COUNTY FOR 3 TO 6 INCHES OF SNOW BY THE EVENING. THE SNOW WILL MIX WITH AND POSSIBLE CHANGE OVER TO LIGHT RAIN FOR A BRIEF TIME FROM CARIBOU TO ASHLAND ON SOUTH. FOR FURTHER INFORMATION...PLEASE REFER TO THE STATEMENT /PWMWSWCAR/ ISSUED BY THIS OFFICE. IN ADDITION TO THE SNOW AND LIGHT RAIN WILL BE THE INCREASING WINDS BEHIND THE DEPARTING LOW LATER TODAY INTO TONIGHT. GUSTY NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH WILL USHER IN COLD AIR FROM CANADA. THESE WINDS WILL LEAD TO MUCH BLOWING AND DRIFTING OF SNOW ESPECIALLY ACROSS WESTERN AND NORTHWESTERN MAINE. A FLOOD WATCH IS NOW IN EFFECT THROUGH 7 PM THIS EVENING. THERE IS THE POTENTIAL THAT ICE JAMS THAT ARE IN PLACE COULD LIFT AND MOVE WITH TEMPERATURES WARMING INTO THE 30S EARLY TODAY BEFORE THE TEMPERATURES COOL DOWN BY THE EVENING. PLEASE SEE /PWMFFACAR/ FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY LOW PRESSURE IS FORECAST TO PASS SOUTH OF THE STATE OF MAINE LATE MONDAY GIVING A GLANCING BLOW OF SNOW TO EASTERN AND COASTAL AREAS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS AND AMATEUR RADIO OPERATORS ARE URGED TO RELAY ANY SNOWFALL AND WIND REPORTS TO THE NATIONAL WEATHER SERVICE IN CARIBOU. HEWITT
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 4:34 AM EST | Snow Advisory | CAR | Aroostook, Piscataquis | 7 hr |
| Jan 21, 4:34 AM EST | Winter Storm Warning | CAR | Aroostook, Somerset | 14 hr |
| Jan 21, 11:20 AM EST | Winter Weather Advisory | CAR | Aroostook, Piscataquis | 4 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.